Jump to content

Recommended Posts

Hatchers

Hello

 

I'm Jo

 

This is the fist time I've reached out for help

 

I can say I've been depressed since a very young age but was diagnosed in my late 20's

I was on Floxitine for a long time with no real problems with the drug.

 

As the dose had to go up and I was nursing a child at the time the drug had to be changed.

 

I have now been on Venaflaxine for a few years now and its not very good for me. When I do get anxious I have a sensation of standing on a bouncy castle and it feels like a load of toddelers with a suger rush bouncing me all around. I would rather have the adrenalin.

 

I'm also very tired all the time and mostly numb. I cant get excited or happy by anything and still find some situations overwhelming depending on how tired I am.

 

I'm keen to swap back to Fluoxetine and then once that is achieved come off completely if possible.

 

I have been trying to taper down 150g Venaflaxine for some time now

I got down to approx 100g before consistent and persistent feelings of low energy, low mood and suicidal thinking started.

When I miss a dose I'm left with the most awful side affects of what I can only describe as vertigo, more of a ship rolling around on a sea state 7 rather than a bouncy castle.Also I get the feeling that my brain is being zapped.

 

I was rather relived to hear that these are quite common symptoms.

 

I'm having some trouble communicating with my doctor. They no longer take routine appointments, so I have to take an emergency appointment and its a diffrent doctor everytime. Also my work is interfering with the fact that I need to schedule a withdraw period in.

 

But I am hopeful for tying again in mid October.

 

I guess I joined to site to hopefully get some help and touch base with anyone else that is really struggling to come off Venaflaxine.

 

Share this post


Link to post
Gridley

Welcome to SA.

 

Could you please add to your signature the dosage of Fluoxetine you were on? Also add the dosage of Sertraline and how you tapered off.  And what dosage of Ven you are currently on and at what rate you tapered.

 

Account Settings – Create or Edit a signature.

 

Ven has an extremely short half-life, and the symptoms you were feeling when you missed a dose were not side effects but rather withdrawal.  Here is some information to help you understand withdrawal:

 

 

 

When we take medications, the CNS (central nervous system) responds by making changes over the months and years we take the drug(s). When the medication is discontinued, the CNS has to undo all the changes it made. Rebuilding the neurotransmitter production and reactivating the receptor and transporter cells takes time -- during that rebuilding process symptoms occur.  
 
 
You mentioned switching from Ven to Fluoxetine.  This is sometimes done, but as the link below indicates, should only be undertaken with a doctor who is experienced with this process.
Your doctor situation may not be ideal for such a switch.
 
 
At Surviving Antidepressants, it is recommended that a person taper by no more than 10% of their current dose with at least a four week hold in-between decreases.  The 10% taper recommendation is a harm reduction approach to going off psychiatric drugs.  Some people may have to taper at a more conservative rate as they are sensitive to even the smallest drops.
 
 
Ven can be tapered.  Please Google "Surviving Antidepressants  Effexor Success stories" and read the following link:
 
 
 
 
 
 
 
 

 

 

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy